MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVC REPL,MDU, HAND CNTRL, PWRMX; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SVC REPL,MDU, HAND CNTRL, PWRMX; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200616S
Medical Device Problem Codes Overheating of Device (1437); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a surgery, a motor drive unit was overheating, and stopped working.It is unknown how the procedure was resumed or if there was a surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual inspection performed by an authorized service center showed the magnet switch blocked.A functional evaluation performed by an authorized service center found the motor ball bearings damaged and the gear box was worn out.The failure is associated with a well-known failure mode that has been thoroughly investigated in prior complaints.No new information, trends, or patient impact were identified that would warrant further review.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with a mechanical component failure.Factors that could have contributed to the reported event include a blade stall condition that will result in increased current draw from the control unit which will heat the motor and hand piece housing.This can be the result of gearbox corrosion caused by cleaning and sterilization methods and the chemicals involved.Based on this investigation, the need for corrective action is not indicated.

Brand Name
SVC REPL,MDU, HAND CNTRL, PWRMX
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23888771
Report Number1643264-2025-00419
Device Sequence Number18542987
Product Code HAB
UDI-Device Identifier03596010565105
UDI-Public3596010565105
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200616S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown